Alert archive / California / Small Craft Advisories in 2015

Small Craft Advisory 123, NWS Eureka, CA

March 7, 2015

NWS Eureka, CA issued this small craft advisory at Mar 7, 2015, 3:02 AM PST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2015, 3:02 AM PST (11:02 UTC)
Expired
Mar 8, 2015, 12:00 AM PST
In force
21 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WHUS76 KEKA 071102
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
302 AM PST SAT MAR 7 2015

PZZ470-475-071915-
/O.NEW.KEKA.SC.Y.0123.150307T1102Z-150308T0800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
302 AM PST SAT MAR 7 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT TONIGHT...

* WINDS...N 15 TO 20 KT WITH GUSTS TO 25 KT THROUGH THIS EVENING.

* WAVES/SEAS...NW TO N 6 FT AT 6 SECONDS AND W 4 FT AT 12 SECONDS
  THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
3 follow-up statements
333 
WHUS76 KEKA 072154
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
154 PM PST SAT MAR 7 2015

PZZ470-475-080600-
/O.CON.KEKA.SC.Y.0123.000000T0000Z-150308T0800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
154 PM PST SAT MAR 7 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WINDS...N 15 TO 20 KT WITH GUSTS TO 25 KT THROUGH THIS EVENING.

* WAVES/SEAS...NW TO N 6 FT AT 6 SECONDS AND W 4 FT AT 12 
  SECONDS THROUGH THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
636 
WHUS76 KEKA 080437
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
837 PM PST SAT MAR 7 2015

PZZ470-475-080800-
/O.CON.KEKA.SC.Y.0123.000000T0000Z-150308T0800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
837 PM PST SAT MAR 7 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WINDS...N 15 TO 20 KT WITH GUSTS TO 25 KT THROUGH THIS EVENING.

* WAVES/SEAS...NW TO N 6 FT AT 6 SECONDS AND W 4 FT AT 12 SECONDS.
  THESE WILL SLOWLY DIMINISH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
655 
WHUS76 KEKA 080804
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1204 AM PST SUN MAR 8 2015

PZZ470-475-080915-
/O.EXP.KEKA.SC.Y.0123.000000T0000Z-150308T0800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1204 AM PST SUN MAR 8 2015

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 6, 2:56 PM PST, 12 hours 6 minutes earlier.

Area forecast discussion, Mar 6, 2:56 PM PST, 12 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
256 PM PST FRI MAR 6 2015

.SYNOPSIS...HIGH PRESSURE WILL PERSIST OVER NORTHWEST CALIFORNIA
THROUGH EARLY NEXT WEEK BRINGING DRY CONDITIONS AND ABOVE NORMAL
HIGH TEMPERATURE THROUGH THIS WEEKEND. OVERNIGHT LOW TEMPERATURES
WILL REMAIN COOL IN THE INTERIOR WITH FROST IN SOME VALLEYS THROUGH
THE WEEKEND.

&&

.DISCUSSION...HIGH PRESSURE WILL PERSIST OVER THE WEST COAST
THROUGH EARLY NEXT WEEK RESULTING IN DRY WEATHER AND ABOVE NORMAL
HIGH TEMPERATURES FOR INTERIOR AREAS. MAX TEMPERATURES IN THE
INTERIOR WILL LIKELY TOP OUT IN THE MID TO UPPER 70S OVER THE
WEEKEND AS A STRONG RIDGE ALOFT REMAINS OVER THE REGION. WITH
CLEAR SKIES...DRY AIR AND LIGHT WINDS...EXPECT LATE NIGHT/EARLY
MORNING TEMPERATURES TO BE ON THE CHILLY SIDE WITH SOME FROST IN
THE INTERIOR VALLEYS. WE ISSUED ANOTHER FROST ADVISORY FOR
INTERIOR MENDOCINO COUNTY WITH OVERNIGHT LOWS EXPECTED TO BOTTOM
OUT IN THE LOWER TO MID 30S BY EARLY SAT MORNING AGAIN.

VISIBLE SATELLITE IMAGERY SHOWED A FEW STRANDS OF STRATUS OFFSHORE
THE COAST TODAY. WITH LIGHT NORTHERLY FLOW AND INCREASING
BOUNDARY LAYER HUMIDITIES THIS WEEKEND...THERE WILL BE GREATER
CHANCES FOR FOG AND LOW CLOUD GROWTH AROUND HUMBOLDT BAY AND IN
THE EEL DELTA. A STRENGTHENING MARINE INVERSION WILL ALSO INHIBIT
SIGNIFICANT WARMING AT THE COAST. CONFIDENCE WE ARE GOING TO SEE
EXTENSIVE AND PERSISTENT STRATUS IS NOT OVERWHELMING. THE MODELS
DO SHOW LIGHT OFFSHORE FLOW EACH NIGHT AND MORNING WHICH SHOULD
COUNTERACT EXTENSIVE LOW CLOUD DEVELOPMENT.

THE RIDGE ALOFT WILL HOLD EARLY NEXT WEEK FOR CONTINUED DRY
WEATHER CONDITIONS AND ABOVE NORMAL HIGH TEMPS. THE 12Z GFS AND
12Z ECMWF REMAINED CONSISTENT WITH THE RIDGE SHIFTING TO OUR EAST
ON TUE AS AN UPPER TROUGH APPROACHES FROM THE WEST. BOTH MODELS
WERE IN BETTER AGREEMENT WITH DAMPING OUT THIS SHORT-WAVE TROUGH
AS IT HEADS TOWARD THE WEST COAST WED NIGHT INTO THU. AREAS NORTH
OF CAPE MENDOCINO WILL LIKELY SEE SOME LIGHT PRECIP LATE WED INTO
EARLY THU AS A DECAYING SURFACE FRONT EDGES TOWARD THE NORTH
COAST. AREAS SOUTH OF THE CAPE MAY NOT SEE ANY PRECIP. IT DOES
LOOK LIKE A QUICK SHOT OF RAIN WITH HIGH PRESSURE REBUILDING LATE
THU AND INTO FRIDAY.

&&

.AVIATION...MAINLY VFR CONDITIONS ARE EXPECTED THRU THE NEXT TAF
CYCLE ALONG WITH LIGHT WINDS. PICS FROM SPACE NOT SHOWING ANY
EVIDENCE OF MARINE STRATUS YET AND WITH ANOTHER EARLY MORNING OF
WEAK OFFSHORE FLOW EXPECT AT LEAST ONE MORE CYCLE OF FOG FREE
CONDITIONS ALONG THE COAST. NONETHELESS THERE MAY BE SOME VERY
LOCALIZED FOG FORMING AROUND ACV AND CEC BUT IT SHOULD BE VERY
BRIEF...DISSIPATING NOT LONG AFTER SUNRISE.

&&

.MARINE...LIGHT WINDS SHOULD CONTINUE THROUGH TUESDAY AS A WEAK
SURFACE PRESSURE GRADIENT PERSISTS.  S WIND WIND WILL BEGIN TO
INCREASE TUE NIGHT INTO WED AS LOW PRESSURE DEEPENS WELL NW OF THE
AREA. 2 WNW SWELL TRAINS ARE FORECAST TO IMPACT THE AREA OVER THE
NEXT SEVERAL DAYS. THE 1ST IS ONGOING WITH PERIODS OF 14 TO 15
SECONDS. ANOTHER TRAIN WILL ARRIVE BY SAT NIGHT WITH INITIAL PERIODS
AROUND 16 SECONDS. A BACKGROUND SW SWELL AROUND 3 FT WILL GRADUALLY
SUBSIDE THRU THE PERIOD...BUT THE SIZE OF EACH SHOULD REMAIN BELOW
ADVISORY THRESHOLDS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FROST ADVISORY FROM 2 AM TO 8 AM PST SATURDAY FOR CAZ076.

NORTHWEST CALIFORNIA COASTAL WATERS...NONE.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Mar 6, 8:17 AM PST, 18 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
817 AM PST FRI MAR 6 2015

CAZ076-071630-
MENDOCINO INTERIOR-
817 AM PST FRI MAR 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001>004-071630-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-
817 AM PST FRI MAR 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 3:37 PM PSTFrost AdvisoryEKA15 hr

Nearby

Small Craft Advisories in California, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.